Please use this identifier to cite or link to this item:
Title: Post-Newtonian gravitational radiation reaction for two-body systems: Nonspinning bodies
Authors: Iyer, B.R.
Will, C.M.
Issue Date: 15-Nov-1995
Publisher: The American Physical Society
Citation: Physical Review D, 1995, Vol.52, 6882-6893
Abstract: We study gravitational radiation reaction in the equations of motion for binary systems of nonspinning point masses to post-Newtonian order [O((v/c)2)] beyond the quadrupole approximation, corresponding to post7/2-Newtonian order corrections to Newtonian motion. One method uses post-Newtonian expressions for energy and angular momentum flux to infinity, and an assumption of energy and angular momentum balance. The equations of motion so derived are valid for general binary orbits, and for a class of coordinate gauges. Another method uses explicit formulas for near-zone reaction potentials, valid to post-Newtonian order, derived by an asymptotic matching procedure in a fixed gauge. The two methods give equivalent results.
ISSN: 1550-7998 (print)
Alternative Location:
Copyright: (1995) by the American Physical Society
Appears in Collections:Research Papers (TP)

Files in This Item:
File Description SizeFormat 
1995 PRD V52 p6882.pdf12p.1.85 MBAdobe PDFView/Open

Items in RRI Digital Repository are protected by copyright, with all rights reserved, unless otherwise indicated.